If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Atenolol and itching?

Collapse

About the Author

Collapse

Brett Find out more about Brett
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Atenolol and itching?

    Hi,
    I've read that itchiness can be a side effect of atenolol. Given that, it can be difficult to differentiate between a "side effect" and an alergic reaction. The only med I'm on is atenolol; I've lately been very itchy, and I'm trying to determine if I'm experiencing a side effect or if I'm allergic, or if it's unrelated. (I take atenolol in the morning, and I experience itchiness in the middle of the night. It could be something else--new laundry detergent?)
    Any thoughts?
    Thanks,
    Brett
    ******
    email: [email protected]

    No spam, please. To reply, remove the initial \"b\" in my email address.
    ******

  • #2
    Hi

    Well, since there is such a big time difference, I would look to other causes first. Soap, lotion, shampoo, sheets, detergent, etc.

    Allergies can develop to things that never bothered you before, so you may want to hit the laundry aisle and only buy stuff that is fragrance/irritant free. 100% cotton sheets are safer, too, and be sure to wash them first. Don't forget about the fabric softener, too --the less perfume the better.

    As an aside --I'm allergic to acrylic! But only Olefin acrylic --aka "Orlon". The tragedy is that almost every awesome 50's beaded cardigan was made with this stuff. Shed a tear for me, if you want to! ; )

    ALSO ---if you have an allergic reaction to a medication, you are usually going to have a generalized response --itching all over, not in one spot or a rash over a large area or your breathing gets hard or your head gets congested.

    take care,

    S

    Comment


    • #3
      Call your doctor! Never can tell with that..be careful!!!!!!!!!!

      Love,
      Mama bear
      AKA
      Lisa
      Knowledge is power ... Stay informed!
      YOU can make a difference - all you have to do is try!

      Dx age 12 current age 46 and counting!
      lost: 5 family members to HCM (SCD, Stroke, CHF)
      Others diagnosed living with HCM (or gene +) include - daughter, niece, nephew, cousin, sister and many many friends!
      Therapy - ICD (implanted 97, 01, 04 and 11, medication
      Currently not obstructed
      Complications - unnecessary pacemaker and stroke (unrelated to each other)

      Comment


      • #4
        hi Brett,

        I would certainly ask your doctor. In my experience allergic reactions usually do occur a little faster than you described. I've recently become allergic to several antibiotics i've taken my entire life, and all three times the reaction hit within twenty minutes of taking the pill. The itching and hives started in my arms and legs and spread out from there pretty quickly. I remember feeling like my skin was crawling. The dizziness and vomiting followed closely behind. Everyone's different though, so i would at least make a mental note to ask your doctor the next time you see him, or if it seems to get worse.

        Jim
        "Some days you're the dog... some days you're the hydrant."

        Comment


        • #5
          Brett, I take Atenolol and do not suffer from itchiness unless its cold and dry like in the winter and my skin gets very dry.
          That has nothing to do with the meds.
          I don't know your location, but maybe it's just the dry winter air?
          Every great thing that has ever happened since the beginning of time has started as a single thought in someones mind.
          So if you are capable of thought then you are capable of great things
          Good luck and stay well.
          Glen

          Comment

          Working...
          X